Hi, I'm Amy. This is my first post and I'm new to this site. So..it's been a year since my diagnosis of ITP (now steroid dependent ITP) at Thailand. I'm 17 and live in Myanmar, which has quite horrible healthcare, hence my biweekly/monthly Bangkok visits to checkup. I've been with a young doctor for the past year and am on 15mg predisolone and 25mg revolade and a tablet of imuran per day(along with iron and calcium). My counts were 14 last week and has dropped down till 8 and up to 143(with a platelet transfusion and 4 dexa shots).
Just yesterday I went to see a new doctor for a second opinion; he's more experienced, older, and has more degrees. However, he barely looked at my history and prescribed 6 pills of predisolone for a week(30mg), then 4 for another(20mg) then 2 for another week(10 mg) until the checkup. He also wants to stop imuran and upper the dose of revolade to 2 a day.From my previous experiences, my platelets has dropped significantly after just one pill taperings (15 mg to 10 mg tapering in 2 weeks; platelets dropped from 93 to 15; she tapered it back to 15 mg)I, like everyone else, DESPISE predisolone as well due to never ending side effects. It really takes a toll on my mood and life in general. However, the new doctor said that it'll be fine and for me to keep drinking them.
Both doctors has told me not to stress, but now, with the decision of which doctor to listen to in my own hands ( my parents left it up to me),I feel more stressed then ever. Should I trust the new doctor(whose prescription cost ALOT of money)? Should I just continue with my old one although the new more experienced one seems to question her methods( platelet transfusion, too little steroids, imuran...)? Does the new doctor's prescription sound..reasonable/correct? I am also near my exam week and don't need any more stress right now, Haha. I ended up crying (couldn't control) next to a stranger in the plane back home because I couldnt decide.. It's possibly a side effect from the dexa shot at Saturday(these mood swings though!). I'm still drinking my old doc's prescription at least until I decide. Any advice would be greatly appreciated!